MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN047912
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The break is near the opposite end of where the patient was and the part that was in the patient is intact.Nothing was left in the patient; all parts were removed.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.
 
Additional Manufacturer Narrative
(b)(4).A device history record review could not be performed as no valid lot number was provided by the customer.A review of sales history data was performed to obtain a lot number.However, there was no record of purchase of this product by this customer.The customer reported the catheter broke during use.The customer returned one snaplock assembly and two epidural catheter pieces.The returned components were received connected.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter pieces revealed on the likely most proximal piece, the extrusion and coil wire are slightly stretched at the likely distal end.The extrusion and coil wire on the likely most distal piece are also stretched at the point of separation at the likely proximal end with the coil wire extending approximately 6mm beyond the extrusion.Also, both the proximal and distal ends of the returned catheter pieces appear to be intact.The catheter appears to have been used as biological material can be seen on the inner coils and adhesive on the other.No other defects or anomalies were observed.A dimensional inspection was performed on the catheter using a ruler.The proximal end catheter extrusion piece measures approximately 15.4cm.The distal end catheter piece measures approximately 75.8cm.Both catheter pieces combine to measure approximately 91.2cm.None of the catheter appears to be missing.The catheter is within specification.Specifications per graphic was reviewed as a part of this complaint investigation.The ifu for this kit was reviewed as a part of this complaint investigation.The ifu warns the user, "never tug or quickly pull-on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and re-attempt removal if resistance is encountered or if catheter stretches excessively during removal." a corrective action is not required at this time as the condition of the sample received indicates unintentional user error caused or contributed to this event.In summary the reported complaint of epidural catheter breaking during use was confirmed based upon the sample received.The customer returned two catheter pieces that were separated at the extrusion.None of the catheter appeared to be missing.At the point of separation, the extrusion and coil wire are slightly stretched on the likely proximal piece and is also stretched on the likely distal piece.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION COMPONENT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15159152
Report Number1036844-2022-00060
Device Sequence Number5553832
Product Code BSO
UDI-Device Identifier10801902124866
UDI-Public10801902124866
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN047912
Device Catalogue NumberEC-05500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale